Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 24, 2004, 10:19 PM CDT for Kenedy County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 24, 2004, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
963 WUUS54 KBRO 250319 SVRBRO TXC261-250415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1018 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 1115 PM CDT * AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THIS STORM WAS LOCATED 11 MILES NORTHEAST OF PREMONT...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SARITA BY 1110 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2752 9791 2743 9809 2709 9792 2720 9768 $$ PHILO/MIC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:10 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 8:10 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT THU JUN 24 2004 .1ST PD...BRO AND HRL TO 94...MFE 93 TDY...AS MOSTLY CLOUDY SKIES PREVAILED. ISOLATED SHRAS DEVELOPED OVR COASTAL WILLACY AND CAMERON BY LATE PM...AND WERE SHORT-LIVED. CURRENT KBRO DOPPLER PPINE OVR DEEP S TX...WITH RECOGNITION OF SHRAS SW OF VLY IN ADJ MEX. SHRAS AND TSRAS WILL BE POSSIBLE FOR THE NEXT SEVERAL DAYS AS NRN CONUS HAS A BLOCKED UPR FLOW PATTERN ALLOWING UPPER TROUGH TO DEVELOP AND ENTRENCH ITSELF IN CENTRAL TX. MSTR AND ENERGY WILL BE AVAILABLE FOR HVY RAFL...WITH CURRENT ETA RUN MOST AGGRESSIVE WITH SHRTWV ENERGY PASSING THRU THE BASE OF THE UPPER TROF LATE FRI...AIDING IN THE LIFTING PROCESS AND RESOLVING 1/4 TO 1/2 INCH TOTALS WITH ISOLATED 1 TO 2 INCH TOTALS LATE FRI. SIMILAR RAFL CAN BE XPCTD SAT AM...AS AVAILABLE ENERGY ROTATES THRU THE REGION...WITH GFS IN AGREEMENT WITH RAFL CHCS...BUT LOCATING HIER ISOHYETS MORE NE INTO CRP CWA. GOOD UPR LVL DIFFLUENCE WILL ENCOURAGE SHRAS/TSRAS SAT THRU TUE. WILL DROP POPS A CAT IN AGREEMENT WITH RUC AND CURRENT RADAR TRENDS...ANTICIPATING REAL CONVECTION BY FRI PM. && PREVIOUS DISCUSSION FOLLOWS: .SHORT TERM...THE LATEST KBRO VWP INDICATES THAT THE CURRENT CONV OVER THE DEEP SOUTH TX REGION IS BEING SUPPRESSED SOMEWHAT BY A S-SW FLOW EVIDENT UP TO AROUND 12 KFT. THIS FLOW IS ADVECTING IN SOME DRIER AND MORE STABLE DOWNSLOPING FLOW OFF OF THE HIGHER TERRAIN IN NE MEX. ACCORDINGLY THE CURRENT CONV IS CONFINED TO OVER THE LAGUNA MADRE AND PADRE ISLAND WITH A FEW ISOLD SHOWERS MOVING OVER EASTERN HIDALGO COUNTY. LAPS LI FIELDS SHOWS THAT THE ATMS HAS DESTABILIZED SOMEWHAT OVER THE AREA. THE CURRENT CONV OVER THE AREA APPEARS TO BE MORE DIURNALLY DRIVEN AS ETA AND GFS FIELDS SHOWS THE BEST PVA LOCATED FURTHER NE ALONG THE CRP AND HGX CWAS. BOTH THE ETA AND GFS DIMINISH THE MEAN RH FIELDS OVER THE BRO CWA OVERNIGHT AND THIS WILL COMBINE WITH THE LOSS OF THE AFTERNOON HEATING TO ALLOW THE CURRENT CONV TO WEAKEN SOMEWHAT LATER TONIGHT. THIS APPEARS TO BE ONLY A TEMPORARY BREAK IN THE ACTION AS ANOTHER 5H SHORT WAVE POSITIONED OVER WEST TX DROPS SE AND RE-ENTRENCHES THE OVERALL 5H TROUGH POSITION OVER CENTRAL AND EASTERN TX. OVERALL MEAN RH LEVELS REBOUND ALSO ON FRI AND PERSISTS IN SAT ACROSS THE CWA WHICH WILL INTERACT WITH THE APPROACHING SHORT WAVE TO SPARK OFF ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING CONV. SINCE THE CURRENT CONV HAS BEEN FAIRLY FAST MOVING AND SHORT LIVED...WILL CANCEL THE FFA FOR THE EASTERN PORTIONS OF THE BRO CWA. HOWEVER...THE SATURATED NATURE OF THE SOIL CONDITIONS AROUND THE REGION WILL LIKELY REQUIRE ADDITIONAL WATCHES/WARNINGS LATER THIS WEEKEND AS CONV POTENTIAL INCREASES. OVERALL FORECAST WORDING LOOKS OK WITH ONLY MINOR CHANGES NEEDED ATTM. MAV AND MET TEMPS ARE IN REASONABLE AGREEMENT IN THE SHORT TERM AND WILL NOT DEVIATE TOO MUCH FROM THEM. IF ANYTHING...WILL LIKELY GO A LITTLE BELOW GUIDANCE AS CLD COVER AND CONV WILL LIKELY HOLD THE HIGH TEMPS DOWN A BIT. && .LONG TERM...GFS AND ECMWF BOTH SHOW THE 5H TROFING THAT HAS BEEN NEARLY STATIONARY OVER TX AND THE WESTERN GULF IS REPLACED BY 5H RIDGING WHICH BUILDS OVER THE GULF OF MEX FROM THE ATLANTIC WHICH WILL TEND TO DRY OUT THE ATMS AROUND THE REGION AND WILL ACCORDINGLY WILL DIMINISH CONV CHCS SOMEWHAT. THE GFS IS SLOWER AND HOLDS THE MEAN RH VALUES INTO THE 4TH OF JULY HOLIDAY WHILE THE ECMWF IS MORE AGGRESSIVE IN ITS DRYING TREND. WILL GO WITH A COMPROMISE BETWEEN THE TWO MODELS FOR POPS. THE BUILDING 5H RIDGE OVER THE REGION WILL MAINTAIN TEMPS NEAR TO ABOVE CLIMO. && .MARINE...AT 6PM BUOY020 REPORTED AN EAST WIND AROUND 7KTS WITH SEAS DOWN TO 3.3 FT. ALL CONVECTION HAS MADE ITS EXODUS TO THE EAST NOW...WITH ECHO-FREE GULF WATERS. ABUNDANT MOISTURE IN CONJUNCTION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL CULMINATE IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE ADJ GULF WATERS IN A WEAK TO MODERATE ONSHORE FLOW THROUGH EARLY NEXT WEEK. && .AVIATION...VFR OCCASIONAL MVFR CONDITIONS IN ANY SHOWERS OR THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT 24 HOURS WITH TEMPO IFR CONDITIONS TONIGHT. WINDS WILL CONTINUE LIGHT TO MODERATE FROM THE SOUTHEAST DURING THE PERIOD. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 MARINE/AVIATION/MESO...MIC THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 24, 9:20 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CDT THU JUN 24 2004 TXZ248>257-242300- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 920 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WITH HEAVY RAINS MAY MOVE INTO THE COUNTIES OF JIM HOGG...BROOKS AND KENEDY THIS EVENING...WITH RAINFALL TOTALS OF 1 TO 2 INCHES POSSIBLE. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO BE WIDESPREAD OR NUMEROUS OVERNIGHT...ANY THUNDERSTORM DEVELOPING IN OUR CURRENT AIRMASS HAS THE POTENTIAL OF PRODUCING HEAVY RAINFALL OVER OUR SATURATED GROUND. FLASH FLOODING IS POSSIBLE MAINLY NORTH THROUGH SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FOR THIS WEEKEND...WITH FLASH FLOODING A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS ANTICIPATED FOR RAINFALL REPORTS. EMERGENCY MANAGERS ARE ASKED TO MONITOR WEATHER CONDITIONS CLOSELY THIS WEEKEND AND EARLY NEXT WEEK AS FLOODING RAINS COULD POSE A DANGER FOR DEEP SOUTH TEXAS. PHILO
In the hours before
Special weather statement, Jun 24, 9:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 937 PM CDT THU JUN 24 2004 GMZ130-155-TXZ249>251-250315- BROOKS-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- JIM HOGG-KENEDY-LAGUNA MADRE- 937 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE APPROACHING THE NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND THE ADJACENT LAGUNA MADRE... A AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO DRIFT SOUTHEAST TOWARD THE NORTHERN AREAS OF JIM HOGG...BROOKS AND KENEDY COUNTIES. THESE STORMS HAVE A HISTORY OF PRODUCING PENNY SIZE HAIL AND VERY HEAVY RAINFALL IN DUVAL AND JIM WELLS COUNTIES. RESIDENTS ALONG THE NORTHERN TIER OF DEEP SOUTH TEXAS... ESPECIALLY IN HEBBRONVILLE....FALFURRIAS AND SARITA...SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND FLOODING RAINS DURING THE NEXT TWO HOURS. ALSO...MARINERS ON THE KENEDY COUNTY PORTION OF THE LAGUNA MADRE AND ADJACENT NEARSHORE GULF SHOULD PREPARE FOR THE CHANCE OF GUSTY WINDS AS THESE STORMS COLLAPSE NEAR THE COAST AND SEND OUTFLOWS OVER THE WATERS. RESIDENTS OF THE NORTHERN PORTION OF THE RIO GRANDE VALLEY SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS. BE READY TO ACT IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO PHILO
Special weather statement, Jun 24, 9:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 937 PM CDT THU JUN 24 2004 GMZ130-155-TXZ249>251-250315- BROOKS-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- JIM HOGG-KENEDY-LAGUNA MADRE- 937 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE APPROACHING THE NORTHERN COUNTIES OF DEEP SOUTH TEXAS AND THE ADJACENT LAGUNA MADRE... AN AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO DRIFT SOUTHEAST TOWARD THE NORTHERN AREAS OF JIM HOGG...BROOKS AND KENEDY COUNTIES. THESE STORMS HAVE A HISTORY OF PRODUCING PENNY SIZE HAIL AND VERY HEAVY RAINFALL IN DUVAL AND JIM WELLS COUNTIES. RESIDENTS ALONG THE NORTHERN TIER OF DEEP SOUTH TEXAS... ESPECIALLY IN HEBBRONVILLE....FALFURRIAS AND SARITA...SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND FLOODING RAINS DURING THE NEXT TWO HOURS. ALSO...MARINERS ON THE KENEDY COUNTY PORTION OF THE LAGUNA MADRE AND ADJACENT NEARSHORE GULF SHOULD PREPARE FOR THE CHANCE OF GUSTY WINDS AS THESE STORMS COLLAPSE NEAR THE COAST AND SEND OUTFLOWS OVER THE WATERS. RESIDENTS OF THE NORTHERN PORTION OF THE RIO GRANDE VALLEY SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS. BE READY TO ACT IF THREATENING WEATHER APPROACHES YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:02 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 43 min |
| Jun 24, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 43 min |
| Jun 25, 4:29 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 2 hr |
| Jun 25, 5:01 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 44 min |
| Jun 25, 5:14 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jun 25, 5:47 PM CDT | Flash Flood Warning | BRO | Brooks | 3 hr |
| Jun 25, 5:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 65 min |
| Jun 25, 6:13 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 47 min |
| Jun 25, 6:30 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.